Results 1 to 4 of 4

Thread: My side effect check list

  1. #1
    Join Date
    Aug 2019
    Posts
    10

    My side effect check list

    Well I'll be on Escitalopram for two weeks this coming Tuesday. I figured I'd give an update on the side effects that I have had, am currently having, and started to experience. I've been on 10mg since day 1

    1. Nausea (started day one, really really rough, has since subsided thank god)
    2. Insomnia (started before I took Escitalopram, took it at night made my insomnia worse switched it to morning has seemed to lessened still have it but more manageable.)
    3. Appetite is all over the place from being ravenously hungry to not being hungry not all, all this can seem to happen in the span of 45 minutes,
    4. The sexual side effects suck! (Pretty much the only one I have is delayed ejaculation, god I hope this wears off soon
    5. Sweating I had some minor sweating due to my anxiety but what I noticed about a week in to my meds I find myself getting hot but not to the touch and then I begin to sweat quite a bit and it seems to last anywhere between 15 minutes to 45 minutes or until I get in front of a fan
    6. Drowsiness
    7. Very mild tremors in hands (comes and goes)
    8.feeling of being full
    9. Gas and burping (carried over from my anxiety)
    10. Anxiety that comes and goes.
    11. I'm assuming weight gain I haven't weighed myself but it seems that I have a little bit more of a gut then when I started.
    12. Heartburn (but I think I have Reflux and need to take Omeprazole)

  2. #2
    Join Date
    Dec 2016
    Posts
    1,256

    Re: My side effect check list

    We’re any of these occurring before the start of the meds? Like 12?
    __________________
    I came over from AZ.
    I'm still a work in progress.

  3. #3
    Join Date
    Jan 2017
    Posts
    1,579

    Re: My side effect check list

    Quote Originally Posted by Wtf View Post
    I figured I'd give an update on the side effects that I have had, am currently having, and started to experience.
    Unfortunately, your experience is fairly typically. While unpleasant they are rarely harmful. Some can be treated.


    I've been on 10mg since day 1
    Sigh! It would have been much kinder if your doctor has started you on 5mg for the first 10-14 days.

    When I achieve world domination one of my first acts will be to make doctors take antidepressants in the way they usually prescribe them so they too can experience the enormous 'fun' we have when first taking them. I predict we will soon be treated much better than many of us now are!

    1. Nausea - ginger and/or vitamin B6 supplements can help

    2. Insomnia - if it gets too bad ask your doctor for trazodone which has become the defacto treatment for SSRI induced insomnia. Benadryl (diphenhydramine) may also work (note outside the U.S. Benadryl often contains another drug which doesn't work as well as diphenhydramine so isn't worth taking, this includes the UK).

    3. Appetite - just try and eat as you normally would. Weight gain can be an issue with most ADs, though escitalopram and citalopram tend to be fairly benign.

    4. The sexual side effects suck! - there are ways of treating this. Ask me in a month or two if it hasn't resolved and I'll post my guide in the general med section.

    5. Sweating - its definitely the med and will usually ease after a while. The skin uses about as much serotonin as the brain so can be affected for a while by serotonergic ADs. Also be aware that they can make the skin more photo sensitive so take precautions when outside for extended periods of time, use sun blocks and wear hats.

    6. Drowsiness - might be more from the insomnia perhaps?

    10. Anxiety that comes and goes - ADs often heighten anxiety at the beginning due to the extra serotonin activity, but after a few weeks they force a down-regulation of serotonin synthesis and expression and this diminishes.

    1, 3, 8, 9, 12 - serotonin isn't just a brain neurotransmitter. The brain is actually only a minor maker and user, less that 2% of the total amount. The enteric nervous system (ENS), the mini brain which controls the gut makes and uses about 50 times as much so serotonergic antidepressants may affect it more than the brain triggering side-effects such as heartburn, diarrhoea or constipation, nausea, lack of interest in food and subsequent weight loss, or alternatively carbohydrate cravings, etc. In most cases this settles down after a few weeks. Until then treat the symptoms as per above. Loperamide (Imodium) usually works well if diarrhoea becomes an issue.

    BTW - the gut is a major player in anxiety disorder and depression and may through its connections with the heart and lungs via the vagus nerves trigger anxiety side-effects such as rapid pulse, shortness of breath and throat tightening in addition to gut related anxiety symptoms. The ENS seems to be the dominant partner with much more 'data' flowing from it to the brain than in the reverse direction. Electronic vagus nerve stimulators which affect the ability of the gut to communicate with the brain have proven to be effective for treatment resistant depression, though less so for anxiety disorders. The bottom line is look after your gut, or it could make your life miserable! See: Gut bacteria, the vagus nerve and the brain (PDF). It can be argued that we are just the life support system for our gut flora!!

    If it's an consolation some gut microbes also have the same neurotransmitter binding sites as brain neurons so may be 'suffering' a little too, though they could consequently also be responsible for some of the side-effects such as the gas/burping.

  4. #4
    Join Date
    Jan 2014
    Posts
    315

    Re: My side effect check list

    I started on 10mg 9 days ago.

    1. Had diarrhea only the first day.
    2. Still have gas and burping, goes along with heartburn.
    3. Had trouble ejaculating which lasted 6-7 days.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Could this be a side effect?
    By kath138 in forum Citalopram / Celexa
    Replies: 0
    Last Post: 28-10-18, 13:21
  2. Is this a side effect?
    By justfedup in forum Citalopram / Celexa
    Replies: 2
    Last Post: 18-02-15, 17:29
  3. side effect or is this it?!
    By gemdrop84 in forum Propranolol / Inderal
    Replies: 6
    Last Post: 30-12-14, 20:22
  4. Side Effect
    By jayjoe18 in forum Citalopram / Celexa
    Replies: 4
    Last Post: 03-12-12, 19:47

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •